Couldn't find what you looking for?

TRY OUR SEARCH!

Hi- I took effexor for last 4 months and apart from being broke XD I noticed almost immediate bubbling stomach issues (apart from sleep distrurbance, night sweating). Not so much diarrhea but gas, belching. I felt crappy for the most part and had liver and gallbladder area pain that cannot be substantiated, had all the basic tests- blood levels, stool, urine, even ultrasound (all they found was a kidney cyst). Took antacid pills to combat suspected GERD.

Extreme fears of cancer due to unexplained weight loss brought all this and my anxiety on in the first place (started last spring), now I think I really DO have stomach cancer ......from taking this blasted effexor....I know, sounds like another phobia but this time I have no anxiety associated with it or panic attack, just feeling at the mercy of the medical system, will find out more soon, taking a barium test tomorrow.

Dr.s continued to stall me from getting an abdominal MRI (9 months later) and now I wonder if I left it too long. Once again I am so afraid to leave my three kids by dying off like a dog. Anyone else have stomach pain, especially reflux like pain just below their rib cage on right side? Now I am almost hoping it is drug related, been off the stuff for 4 weeks now. It was discomfort, bubbling for first 2 months, a dull pain for a month, now suddenly for the last week it's burning, searing and I can't even sleep unless I sit up. Maalox etc. doesn't even touch it, only bananas work ...for a while at least. Spending nights in the Emerg just so someone might agree to send me for an Endoscopy finally. I'd be thrilled to just have an ulcer or something....

Anyone else have similar stuff going on?? %-)

Loading...

Thanks God you posted this. I have the same problem and have been trying to search to see if anyone else was experiencing the same thing. I told my Dr. and he said it wasn't the meds, but that is when it started. I never had this before. I have gas, bloating and burning in my stomach. My Medical doc thinks I have acid reflux-so I am taking nexium for that, but I think it's the effexor. I am coming off it now and trying another drug. Is there anyone else there with this issue? I thought I was crazy or had an ulcer.
Thanks for your post.
Reply

Loading...

I was just searching the web for the same stuff. I was having these major pains like PMS cramping and feeling nausea and couldn't stay out of bed for more than a few hours. This was only for a couple of days then I was ok. I thought I was just sick or something. When I went from 150 to 225mg I was so sick. My back was in pain and my stomach I felt like I was going to get sick or have diarrhea of course nothing happened just pain. I thought I was drinking too much coffee. I went back down to 150 for five days and nothing changed so today I took nothing. By dinnertime ( I usually take the meds in the morning). I was feeling off balance and like I was flying off the wall. I took 75mgs and tomorrow I"m going back to the dr for something else. This is crazy. I cannot function with such bad pain. I have three kids to look after.
Reply

Loading...

Hey dudes- I came across your posting in regards to your stomach issues... sounds like they're MOST likely caused by S T R E S S as opposed to a drug reaction. In fact, going by the tone of your post alone, I have to ask if you've considered that you're BIpolar, and not just uni-polar depressed?

I was actually treated for a suspected ulcer before I got on Effexor...

Try Zantac for your stomach (stay away from calcium antacids!!!!!), avoid smoking, specifically avoid grapefruit juice (as it can increase the availability of the drug in your system), and ask your doctor about solutions for excessive anxiety...

OH!! Though I should definitely mention that I was having SUCH interactions with my EffexXR and my birth control (ortho-tri and then alesse, I think...) that I actually ended up dumping the birth control in favor of the antidepressant. Constant bleeding and cramps and pain from hell... actually, I wouldn't be surprised at all if that was contributing to your misery... My husband and I just have to use other contraceptive methods now...

GOOD LUCK!!!!!! We all need it in this crazy game!!!
Reply

Loading...

I had the stomach problems start the day after I started taking it...
Reply

Loading...

I also had the pains after taking effexor 150mg, stomach, back, nausea, vomitting, and just felt totally crappy. I'm only 22 yrs. old I complained to my doctor and they said oh it's nothing just take these pills for indigestion. Continued to feel like c**p went to the gastroentranologist they ran mant tests, endoscopy, MRI's, blood tests, all that good stuff. still nothing, finally then did a test for the gallbladder. It turned out my galllbladder was not working right not cause by stones just crapping out. Long story short I had my gallbladder removed annd feel much better. I haven't taken effexor for a couple months now.
I still wonder if the effexor caused my problem. Anyone know???? Please help thanks
Reply

Loading...

Nausea
Dizziness
Sleepiness
Abnormal ejaculation
Sweating
Dry mouth
Gas
Abnormal vision
Nervousness
Insomnia
Loss of appetite
Constipation
Confusion/agitation
Tremor
Yawning
Palpitation

Above is the side effects of effecor

If you are still not feeling well you should go to a specialist a gastroenterologist

Good luck
Portia
Reply

Loading...

my concern is effector creates stomach problems could that been why I needed to have my gallbladder removed. Thanks
Reply

Loading...

I just want to know if effexor causing stomach problems is the reason why i had my gallbladder removed. someone please help me
Reply

Loading...

I take depakote and it burns my stomach too and wow I hate the bubbling reactions I get from it.

I take two pills - I forget the strength in the morning and two at night.

I sleep with clonazepam - wow do I get sleep - I feel like a zombie but I do get more rest - I take depakote for a light version of bipolar
Reply

Loading...


I was wondering if the first gal in this post ever found out what her
problem was with the right upper quadrant pain? Was it the gallbladder?
I have experienced the exact same symptoms while taking effexor for
about 7 years now. I especially noticed the problem when I tapered down
or tried to quit. Now I have the problem on a regular basis. I have had
lab tests done, gallbladder & liver ultrasounds, CT of the abdomen &
nothing was found. But I still think it might be a gallbladder issue or
perhpaps a bad case of irritable bowel syndrome.

Please let everyone know what happened with your doctors and if
any diagnosis was ever made.[/list]
Reply

Loading...

I have had problems too. Within 4 months of taking effexor I came down with a wicked bout of vomiting for 3 days. it went away and then came back a few months later, but this time it took me 6 weeks to feel normal again. Then within a couple of months I got it again, but the low-level nausea never went away.

I found that reducing my intake of fats significantly helped, but I am not completely better even though I have also stopped taking effexor for 3 months.

Tests on my pancreas show elevated levels of amalayse. And my doctor thinks my gallbladder has been effected. I am now going to see a specialist.
Reply

Loading...

One of my Dr's had put me on Effexor and I'm not sure how long it's been but I do however noticed that I have had some severe stomach pains such as the ones y'all have listed, cramping, bubbling mostly when lying down, tender to touch, a constant pain sometimes comes and go but severe, and guarding my stomach all the time, severe nausea and vomiting. I've had stomach problems my whole life off and on even before I was on the Effexor but have notice drastic changes. Not too long ago I asked the Dr. if I could get off of the Effexor because of the side effects it was causing, three days later my whole left side was hurting so bad tingling in the fingers, pain in the left arm and leg causing me limp this was also one reason I believe he put me on Effexor and being on Effexor helps this pain. Anyways last week GI specialist had me do a test Gastric Emptying and Upper GI Endoscope and took some biopsies. We're waiting on those but in the meantime she had told us that my stomach had functioned at 30% or less whereas regular person's stomach function's at 85-90% meaning I'll eat a few pieces of food then my stomach digest really slowing and not ready for not next meal. Because of this my normal weight was 145 now i'm at 119 I'm only 22 years old. For those who are trying to seek out help..can't eat, talk to your Dr. or GI I'm not done here, I'm still working on trying to get better or find a solution on what's causing this.
Reply

Loading...

I have been taking effexor for 3 weeks. My stomach pains, burning, ulcer like feelings started about 5 days ago. They have not gone away. I eat very healthy food and do not over eat - and I have a rock hard stomach...nothing ever bothers me. So...I think it is the effexor. Tomorrow I am going to call my doctor and get off the stuff - after reading all of the problems everyone has had. Thanks. :-(
Reply

Loading...

thank God i found this page i thought i was dying. and i'm not usually a hypochondriac i just cant stand the stomach pain anymore and the shocky feeling thru my body if i am late taking the effexor, its worse than the depression.
Reply

Loading...